# SDR 97ZZZX4301

- Difficulty date: August 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3700M
- Make and model: Beech E-90
- Aircraft serial: LW340
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cell
- Part number: 929200203
- Condition: Leaking
- Location: Lt Nacelle
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

UPON RETURN FROM A CHECK FLIGHT, THE LEFT NACELLE FUEL CELL STARTED LEAKING (MASSIVELY) JUST PRIOR TO ENGINE SHUT DOWN. WHEN THE FUEL SHUT OFF VALVES WERE SET TO THE OFF POSITION, FUEL CONTINUED TO LEAK.  AN INVESTIGATION DISCLOSED THE LEFT NACELLE MAIN FUEL LINE NIPPLE HAD BECOME BRITTLE AND CRACKED AT THE BLADDER.  DISCUSSIONS WITH BEECH CRAFT AND SEVERAL FUEL CELL REPAIR CENTERS INDICATED THAT NIPPLE MATERIAL COMPOSITION HAD BEEN CHANGED AFTER 1979 TO IMRPOVE ITS DURABILITY.  SUBMITTER RECOMMENDED THAT ANY FUEL CELL OVER 15 YEARS OLD BE A CANDIDATE FOR REPLACEMENT OF THE OPERATOR'S CONVENIENCE.
